What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 3, 6:32 AM EST, 3 hours 26 minutes earlier.
Area forecast discussion, Apr 3, 6:32 AM EST, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
732 AM EDT Mon Apr 3 2017
.PREV DISCUSSION... /Issued 347 AM EDT Mon Apr 3 2017/
SHORT TERM /Today through Tuesday/...
The potential for severe thunderstorms across portions of the CWFA
remains high today.
A warm front across the Florida panhandle will begin to shift
northward this morning across the southern portion of the CWFA.
Meanwhile, an area of surface low pressure will move out of the
Lower Mississippi River Valley into the Carolinas. In the mid
levels, negatively tilted trough with strong energy in its base will
move through the southeast states through this evening.
The ingredients for severe weather are still present today. However,
not entirely too confident on what effect the advancing rain shield
across central AL will have on the development of thunderstorms
today across far north GA. The HRRR looks to have initialized this
area of widespread showers, with a few strong thunderstorms, very
well this morning as opposed to the locally run wrf/arw. Have
noticed over the last few hours, the eastward advancement of this
rain shield has slowed a bit, and the HRRR does keep most of this
elevated convection out of the CWFA through 11Z-12Z. In addition,
over the past few hi-res model runs, the northern edge of the line
seems to have weakened a bit. This seems reasonable, especially if
the elevated precip begins to spread eastward this morning after 12Z
across northern GA (north of the metro). Even if the northern
portion of the line weakens a bit, strong/isolated severe storms
will still be possible (far north).
However, areas south should experience a bit more surface
instability with the potential for more heating...under a bit less
cloud cover. Convection will have access to good CAPE with values
around 2000 J/KG. Upper/mid level jet dynamics will also come into
play, along with steep lapse rates. The HRRR and our locally run hi-
res models have also been very consistent in the last few runs with
developing discrete convection out ahead of the main system during
the late morning/afternoon in vicinity of the warm front. In fact,
models are progging somewhat steeper lapse rates in the warm sector,
so in addition to the wind threat, large hail will also be a factor.
Wrapping this all up...the potential for severe storms across the
CWFA remains high today. Damaging wind gusts will be the primary
severe weather mode. However, large hail cannot be ruled out,
especially in any discrete cells that pop up ahead of the main
system. Isolated tornadoes will also be possible. With high
atmospheric moisture content, convection will be efficient rainfall
producers. Locally heavy rainfall will be likely.
Models do indicate that convection will continue to be possible
after the main system moves through, just on a smaller scale. This
makes sense as the 500mb trough axis/shortwave energy may help fire
some scattered shra/iso tsra. Have lingered some chance/slight
chance pops into the overnight hours.
Yay for Tuesday! Conditions will be dry, with temperatures still
running above normal for this time of year.
NListemaa
LONG TERM /Tuesday Night through Sunday/...
Another round of wet and stormy weather is in the cards Wednesday
into Wednesday night. This due to a strong cold front forecast to
move across the area Wednesday night and associated with a sharp
upper level trough moving across the mid U.S. The airmass becomes
unstable quickly on Wednesday ahead of the front as warm moist
air moves over the area. Low level wind shear increases as well
in the 30-45 kt range. This will lead to an Enhanced risk of
severe storms. Storm potential will end quickly Wednesday night
with the cold front passing. The only concern then will be shower
chances from wrap-around moisture in the upper level trough
Thursday into Friday. Temperatures could get cold enough for a
rain/snow shower mix for the higher elevations of the mountains
late Thursday night/early Friday.
Saturday and Sunday will be dry as high pressure moves across the area.
Temperatures are expected to be above normal until the cold front
moves through Wednesday night then temperatures will cool off to below
normal until about Sunday. Friday and Saturday mornings will be
the coolest with lows in the 30s and 40s.
BDL
&&
.AVIATION...
12Z Update...
A few showers are possible out ahead of the main line of
thunderstorms. The strongest storms should impact ATL around 16Z
and quickly move east. A few showers may linger through the late
afternoon ours. A wind shift to the west is expected behind the
strong storms and winds should be gusty most of the day.
//ATL Confidence...12Z Update...
High confidence precip timing. Medium confidence remaining
elements.
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 75 59 82 57 / 90 40 0 10
Atlanta 75 59 81 60 / 90 40 0 30
Blairsville 67 53 75 51 / 100 40 5 10
Cartersville 72 57 80 57 / 100 40 0 20
Columbus 77 60 83 62 / 90 40 5 30
Gainesville 71 57 79 57 / 90 40 0 10
Macon 81 60 84 59 / 80 50 5 20
Rome 73 56 80 56 / 100 40 0 20
Peachtree City 76 57 82 57 / 90 40 0 30
Vidalia 83 64 85 64 / 80 60 10 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 3, 3:45 AM EST, 6 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
445 AM EDT Mon Apr 3 2017
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
445 AM EDT Mon Apr 3 2017
This Hazardous Weather Outlook is for portions of North and
Central Georgia.
.DAY ONE...Today and Tonight...
Scattered to numerous strong to severe thunderstorms are
expected over north and central Georgia...starting late morning
into the evening hours. Damaging winds, Large Hail, a Few Tornadoes
and Frequent Lightning will be the main Hazards. Heavy rain can
also be expected with Flooding possible.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...
There is an Enhanced risk of severe thunderstorms on Wednesday into
Wednesday night. Damaging winds, Large Hail, a Few Tornadoes and
Frequent Lightning will be the main Hazards. Heavy rain can also
be expected with Flooding possible.
Rather strong and gusty winds can be expected on Thursday.
Otherwise, no hazardous weather is expected at this time on Tuesday
and Friday through Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested for mid to late morning today.
In the hours before
Special weather statement, Apr 3, 9:17 AM EST, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1017 AM EDT MON APR 3 2017
GAZ083-084-095>097-109-031445-
Wilkinson GA-Houston GA-Laurens GA-Bleckley GA-Dodge GA-Twiggs GA-
1017 AM EDT MON APR 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WILKINSON...EASTERN
HOUSTON...WESTERN LAURENS...BLECKLEY...NORTHWESTERN DODGE AND TWIGGS
COUNTIES UNTIL 1045 AM EDT...
At 1016 AM EDT...a strong thunderstorm was over Cary, or near
Cochran...moving north at 50 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dublin, Cochran, Eastman, Jeffersonville, East Dublin, Chester,
Dexter, Dudley, Cadwell, Rentz, Danville, Montrose, Allentown,
Marion, Dubois, Tarversville, Plainfield, Empire, Roddy and
Nicklesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3235 8333 3244 8355 3286 8348 3287 8347
3263 8284 3215 8312
TIME...MOT...LOC 1416Z 199DEG 43KT 3247 8331
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Apr 3, 9:20 AM EST, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1020 AM EDT MON APR 3 2017
GAZ019-020-030-031-041-042-052-053-031445-
Polk GA-Coweta GA-Haralson GA-Bartow GA-Carroll GA-Heard GA-
Paulding GA-Floyd GA-
1020 AM EDT MON APR 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR POLK...WESTERN COWETA...
HARALSON...SOUTHWESTERN BARTOW...CARROLL...HEARD...WESTERN PAULDING
AND SOUTHERN FLOYD COUNTIES UNTIL 1045 AM EDT...
At 1020 AM EDT...a line of strong thunderstorms was along a line
extending from near Cedartown to near Trickem to Tennant to Penton...
and moving northeast at 40 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Rome, Carrollton, Cartersville, Cedartown, Buchanan, Franklin, Villa
Rica, Bremen, Temple, Rockmart, Euharlee, Tallapoosa, Bowdon, Mount
Zion, Aragon, Cave Spring, Kingston, Whitesburg, Waco and Ephesus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3424 8484 3379 8492 3360 8491 3326 8497
3314 8524 3422 8545
TIME...MOT...LOC 1420Z 237DEG 37KT 3400 8531 3353 8545 3327 8546 3301
8546
WIND...40MPHSpecial weather statement, Apr 3, 9:29 AM EST, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1029 AM EDT MON APR 3 2017
GAZ024-025-027-035>038-031500-
Madison GA-Banks GA-Jackson GA-Barrow GA-Oglethorpe GA-Clarke GA-
Oconee GA-
1029 AM EDT MON APR 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...SOUTHEASTERN BANKS...
EASTERN JACKSON...EASTERN BARROW...NORTHWESTERN OGLETHORPE...CLARKE
AND OCONEE COUNTIES UNTIL 1100 AM EDT...
At 1029 AM EDT...a strong thunderstorm was over Beechwood Hills, or
near Athens...moving northeast at 65 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Commerce, Watkinsville, Danielsville, Athens, Statham, Arcade,
Nicholson, Comer, Winterville, Bogart, Colbert, Arnoldsville, Ila,
Bishop, Hull, Whitehall, Athens-Clarke County, Westgate Park, Diamond
Hill and Smithonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3427 8334 3424 8334 3426 8331 3418 8310
3417 8310 3415 8308 3416 8307 3413 8305
3412 8304 3377 8331 3389 8361 3430 8343
TIME...MOT...LOC 1429Z 203DEG 58KT 3396 8344
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Apr 3, 9:43 AM EST, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1043 AM EDT MON APR 3 2017
GAZ061-073-074-084-031515-
Wilkinson GA-Washington GA-Baldwin GA-Hancock GA-
1043 AM EDT MON APR 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR WILKINSON...WESTERN WASHINGTON...
BALDWIN AND SOUTHWESTERN HANCOCK COUNTIES UNTIL 1115 AM EDT...
At 1043 AM EDT...a strong thunderstorm was near Irwinton...moving
northeast at 60 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Milledgeville, Sandersville, Irwinton, Tennille, Ivey, McIntyre,
Toomsboro, Oconee, Deepstep, Midway-Hardwick, Beulah, Coopers,
Underwood, Allenwood, Linton, Pancras, Nicklesville, Scottsboro,
Hebron and Hardwick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3266 8307 3276 8331 3319 8328 3320 8295
3295 8268
TIME...MOT...LOC 1443Z 202DEG 54KT 3276 8316
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Apr 3, 9:47 AM EST, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1047 AM EDT MON APR 3 2017
GAZ030-031-041>043-052-031515-
Polk GA-Douglas GA-Haralson GA-Carroll GA-Heard GA-Paulding GA-
1047 AM EDT MON APR 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN POLK...WESTERN DOUGLAS...
HARALSON...CARROLL...NORTHWESTERN HEARD AND WESTERN PAULDING COUNTIES
UNTIL 1115 AM EDT...
At 1046 AM EDT...National Weather Service doppler radar indicated a
line of strong thunderstorms along a line extending from near
Buchanan to Bowdon Junction to near Bowdon to Roosterville...and
moving northeast at 50 mph.
HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light...unsecured objects...the
leading edge of this line of storms has also exhibited
areas of localized rotation. A brief tornado could
quickly form.
Some locations in the path of these storms include
Carrollton, Dallas, Buchanan, Villa Rica, Bremen, Temple, Rockmart,
Tallapoosa, Bowdon, Mount Zion, Aragon, Waco, Ephesus,
Centralhatchee, Braswell, Roopville, Taylorsville, Yorkville, Clem
and Abilene.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3364 8524 3383 8530 3409 8498 3408 8493
3401 8489 3379 8488 3357 8491 3325 8524
3352 8530
TIME...MOT...LOC 1446Z 221DEG 43KT 3382 8522 3367 8515 3355 8522 3338
8519
WIND...50MPHSpecial weather statement, Apr 3, 9:50 AM EST, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1050 AM EDT MON APR 3 2017
GAZ042-052-053-066-078-031530-
Harris GA-Coweta GA-Carroll GA-Troup GA-Heard GA-
1050 AM EDT MON APR 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HARRIS...WESTERN
COWETA...SOUTHEASTERN CARROLL...TROUP AND HEARD COUNTIES UNTIL 1130
AM EDT...
At 1049 AM EDT...a line of strong thunderstorms extending from
Waresville to near Chambers County Lake to near Beauregard...and
moving northeast at 50 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Lagrange, Franklin, West Point, Hogansville, Whitesburg,
Centralhatchee, Corinth, Cannonville, Louise, Seaton Lake, Rocky
Point, Piedmont Heights, Mountain Hill, Harrisonville, Hillcrest,
Wares Crossroads, Glenn, Bartletts Ferry Dam, Whitesville-Pine Lake
and State Line Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3324 8525 3357 8491 3314 8491 3270 8498
3263 8509 3264 8511 3266 8509 3269 8512
3271 8512 3274 8511 3276 8514 3278 8512
3281 8517 3285 8515 3286 8519 3322 8525
TIME...MOT...LOC 1449Z 223DEG 43KT 3323 8524 3287 8530 3250 8533
WIND...40MPHNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 695991, 698537, 698538, 698539, 698540, 695993, 698541, 698549, 698550, 698551, 695998, 698552, 696002, 698553, 696006, 696018, 696029, 698554, 696040, 698558, 698556, 696043, 698557, 696052, 698559, 696058, 696068, 698121, 698560, 698561, 698562, 698125, 698566, 698567, 698131, 698572, 698571, 698574, 698555, 698573, and more.